MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE TRACK; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE TRACK; WIRE, GUIDE, CATHETER
Model Number GAT1430
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that while advancing an otw boston scientific coyote balloon which would not cross a lesion, the cook 5 fr x 55 cm hybrid sheath buckled in the aorta.The md tried advancing the balloon without the sheath support, which led to a kink forming in on the glidewire advantage track.014 wire.The balloon was removed, and the md proceeded to try an rx croserio 2 x 200 balloon.The balloon made it over the wire kink and successfully treated the peripheral disease in the anterior tibial artery.While removing the balloon, it wouldn't pull back over the wire kink.This led to the sheath buckling back into the aorta, so the md advanced the sheath while pulling balloon.This increased the kink in the wire and made the balloon unable to be removed.With a repeated effort to pull the balloon out, the balloon shaft broke at the monorail port, which left the balloon on the shaft of the wire and the proximal balloon shaft was removed.The md then decided to do bilateral common femoral artery (cfa) cutdowns to completely remove the wire and distal monorail balloon.These were successfully and entirely removed at this point.Medical or surgical intervention required.Estimated blood loss less than 250cc.The event occurred intra-operative.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received 29 sept 2023: the guidewire kinked but did not break.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: ir tech.Since the actual sample was not available, following investigation was performed.Review of the manufacturing record and the shipping inspection record of the involved product code/lot # found no anomaly in them.Search of the past complaint file of the involved product code/lot # found no other similar complaint from other facilities.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.Since the actual sample was not returned and the analysis of it could not be performed, it was not possible to clarify the cause of occurrence.Ashitaka factory assures the quality of this product by performing the following work and inspection.Control of the outside diameter of products 100% visual inspection prior to packaging.The instructions for use (ifu) states the following [warnings]: - if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.For the importer report please see (b)(4).
 
Additional Manufacturer Narrative
Udi related data quality updates only.This report is being sent as follow-up 1 to correction sections d1 and d4.

Brand Name
GLIDEWIRE ADVANTAGE TRACK
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17928153
Report Number9681834-2023-00205
Device Sequence Number6595552
Product Code DQX
UDI-Device Identifier04987350727886
UDI-Public(01)04987350727886(17)241231(10)230127
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K163004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberGAT1430
Device Catalogue NumberGAT1430
Device Lot Number230127
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC COYOTE BALLOON; COOK 5FRX55CM HYBRID SHEATH; RX CROSERIO 2X200 BALLOON
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown